Volume 7, issue 3 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
High distance knots

Yair N Minsky, Yoav Moriah and Saul Schleimer

Algebraic & Geometric Topology 7 (2007) 1471–1483

arXiv: math.GT/0607265

Abstract

We construct knots in S3 with Heegaard splittings of arbitrarily high distance, in any genus. As an application, for any positive integers t and b we find a tunnel number t knot in the three-sphere which has no (t,b)–decomposition.

Keywords
Heegaard distance, tunnel number, knot, bridge position
Mathematical Subject Classification 2000
Primary: 57M25, 57M27
References
Publication
Received: 25 August 2006
Accepted: 22 March 2007
Published: 14 November 2007
Authors
Yair N Minsky
Department of Mathematics
Yale University
New Haven CT 06520-8283
USA
Yoav Moriah
Department of Mathematics
Technion
Haifa 32000
Israel
Saul Schleimer
Mathematics Institute
University of Warwick
Coventry
CV4 7AL
UK